Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Continua for which the set function $ T$ is continuous


Author: David P. Bellamy
Journal: Trans. Amer. Math. Soc. 151 (1970), 581-587
MSC: Primary 54.55
DOI: https://doi.org/10.1090/S0002-9947-1970-0271910-9
MathSciNet review: 0271910
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The set-valued set function T has been studied extensively as an aid to classifying metric and Hausdorff continua. It is a consequence of earlier work of the author with H. S. Davis that T, considered as a map from the hyperspace of closed subsets of a compact Hausdorff space to itself, is upper semicontinuous. We show that in a continuum for which T is actually continuous (in the exponential, or Vietoris finite, topology) semilocal connectedness implies local connectedness, and raise the question of whether any nonlocally connected continuum for which T is continuous must be indecomposable.


References [Enhancements On Off] (What's this?)

  • [1] D. P. Bellamy and H. S. Davis, Continuum neighborhoods and filterbases, (to appear). MR 0276913 (43:2653)
  • [2] H. S. Davis, A note on connectedness im kleinen, Proc. Amer. Math. Soc. 19 (1968), 1237-1241. MR 0254814 (40:8021)
  • [3] H. S. Davis and P. H. Doyle, Invertible Continua, Portugal. Math. 26 (1967). MR 0256357 (41:1013)
  • [4] R. P. Hunter, On the semigroup structure of continua, Trans. Amer. Math. Soc. 93 (1959), 356-368. MR 22 #82. MR 0109194 (22:82)
  • [5] K. Kuratowski, Topology. Vol. I, PWN, Warsaw, 1958; English transl., Academic Press, New York and PWN, Warsaw, 1966. MR 19, 873; MR 36 #840. MR 0217751 (36:840)
  • [6] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R. I., 1942. MR 4, 86. MR 0007095 (4:86b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.55

Retrieve articles in all journals with MSC: 54.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0271910-9
Keywords: Continuum neighborhoods, continuous set-valued functions, almost connected im kleinen, set function T, T-additive, T-symmetric, indecomposable continuum, semilocally connected continuum
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society